I have a 4 y/o male Bichon. He is the love of my life, obviously. I take him to the vet for most anything cuz it is just he and I and it is hard to know if the little guy is aok or not. So... Last week he threw out his kneecap and was in agony. He'd done that several years ago to his other kneecap and it eventually just went away. Well it basically "just went away again." BUT the doctor had given him a prednisone type of shot several weeks previous because he'd had an allergy causing him to pull his hair out. ( or he was just stressed because I went on three 9 day vacations and he was at a great kennel). He was still pulling at his hair and clumps were falling out. So then they said, no more shots but he could have pills. This was indeed prednisone. I only gave him 6 1/2 pills all total because he was drinking water like crazy and going out to pee every hour even throughout the night. The pills just scared me and I thought, I'd better just stop them. Now when I brought him in for the kneecap, they said his liver was enlarged. We did a blood test and his blood test for his liver was why high. If 10-100 was normal, he was at 372. I am wondering if the prednisone could have still been in his system and caused it or as the vet things, he is ill. He will have another blood test in two more weeks but until then I am beside myself. I lost my German Shepherd at only 8 y/o and thought the Bichon breed lived til at least 12-16y/o. I can barely handle this. I also lost my husband to cancer. Now I keep craddling the dog and wonder if i am going to have to watch him slowly die. Anyone know anything about cortisone affecting the liver and if so, is it reversable once he is off of it. He was barely even on it so I am so surprised. Ugh. Also I found this site, googling about him panting. He goes on panting for no apparant reason and then just stops. I can't help but wonder if his liver is getting even larger and putting pressure on his lungs. Or am I just over reacting because I lost my husband very suddenly to cancer. PS We also suffered through the CA Fires during this period of time. The smoke was heavy so I kept him mostly inside and did not exercise him very much
First off, I am so sorry you lost your husband. Cancer is devastating and it seems like nowdays every family is touched by it in someway or another. I would take my baby to another vet. It never hurts to get a second opionion. I try to give mine as little as possible. The chemicals and meds are scary. Sometimes I think its good to do alot of research on our own and go from there. I hope your baby gets better, it is so hard having one sick. We had one schnazer, with diabetes, put down in May and now my little girl has kidney disease. She is my baby and believe me I know how hard it is. Good luck.
I could see suspicions for a life time of Pred, but a shot run of it, I doubt it, unless the dog has a pre existing live rissue and the pred may aggravate it. They have liver cleaners/meds, I don't think you should panick yet. The pred is supposed to make the dog pee and drink alot.
When I look up into the sky, I think to myself, Wheres the ceiling?
Hi, So sorry to hear about your husband. I have lost several family members, including my daughter, to cancer. I wish you the best. First, go on line and check out Adverse reactions to vaccinations. Scary stuff. Also more links to follow about medications. You need to know what happens to a lot of dogs who get their yearly booster and what they recommend now. I have used cortisone on occasion for hot spots and stuff on my Bichons. No problem. Sounds like maybe he has some anxiety problems. He may be feeling your pain with what you are going through.Those of us that are close to our dogs know that they seem to know what we are thinking about. Its like they read our minds. Just a thought that maybe you can try to see things through his eyes which might help him. Good luck